4 doctors weighed in:

Pain in hip joint right leg, also aching in lower right leg for a week. I am 60, have diabetes. Lower leg aching in front, to outside of shin bone.?

4 doctors weighed in
Dr. Scott Naftulin
Pain Management
1 doctor agrees

In brief: Sciatica?

You may be suffering from sciatica, that is, leg pain from a lumbar spine problem. Other diagnostic possibilities include diabetic neuropathy(amyotrophy), or vascular problems.
If these symptoms persist or are associated with fever, weight loss, or other symptoms, you should consult with your physician.

In brief: Sciatica?

You may be suffering from sciatica, that is, leg pain from a lumbar spine problem. Other diagnostic possibilities include diabetic neuropathy(amyotrophy), or vascular problems.
If these symptoms persist or are associated with fever, weight loss, or other symptoms, you should consult with your physician.
Dr. Scott Naftulin
Dr. Scott Naftulin
Thank
Dr. Payam Rafat
Podiatry

In brief: Many possibilities

Your pain could be as a result of many different things.
A thorough history and physical exam and possibly some laboratory and radiology exams are needed to determine the exact cause. Causes of pain may include: trauma (fracture, sprain, arthritis), infection, metabolic conditions (gout), musculoskeletal or biomechanical abnormality and neurologic conditions (neuropathy).

In brief: Many possibilities

Your pain could be as a result of many different things.
A thorough history and physical exam and possibly some laboratory and radiology exams are needed to determine the exact cause. Causes of pain may include: trauma (fracture, sprain, arthritis), infection, metabolic conditions (gout), musculoskeletal or biomechanical abnormality and neurologic conditions (neuropathy).
Dr. Payam Rafat
Dr. Payam Rafat
Thank
Dr. Jeffrey Ng
Family Medicine

In brief: May have Neuropathy

"pain" needs to be defined.
Is it "burning pain?" if so, we are looking at neuropathy due to diabetes. If you are taking a cholesterol medication (which most dm are), then it may be due to the statin medication and should be held for 1 week to see if the pain is stopped. Also, Actos (pioglitazone) use can cause pain, so stopping this would also be a consideration.

In brief: May have Neuropathy

"pain" needs to be defined.
Is it "burning pain?" if so, we are looking at neuropathy due to diabetes. If you are taking a cholesterol medication (which most dm are), then it may be due to the statin medication and should be held for 1 week to see if the pain is stopped. Also, Actos (pioglitazone) use can cause pain, so stopping this would also be a consideration.
Dr. Jeffrey Ng
Dr. Jeffrey Ng
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
26 years in practice
491K people helped
Continue
108,000 doctors available
Read more answers from doctors